# SDR USAABB04066

- Difficulty date: July 11, 2004
- Submitted: August 26, 2004
- Operation: Air carrier
- Aircraft: N621AU
- Make and model: Boeing 757-2B7
- Aircraft serial: 27200
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Heat Exchanger
- Condition: Contaminated
- Location: Both
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

CLT - FLT 1121 - CREW REPORTED AN OIL ODOR AND HAZE IN THE CABIN WHICH SET OFF THE 2L LAVATORY SMOKE DETECTOR.  THE APU WAS INSPECTED AND NO LEAKS FOUND.  THE PACKS WERE OPERATED AT HIGH TEMPERATURE FOR SEVERAL HOURS WITH NO ODOR NOTED.  THE COMPLAINT WAS REPEATED ON 7/12/04.  THE APU WAS AGAIN INSPECTED, AND METAL AS FOUND IN THE GEARBOX CHIP DETECTOR.  THE APU WAS REPLACED.  ON 7/23/04, FLT 1274, DIVERTED TO CLT DUE TO SMOKE IN THE COCKPIT.  MAINTENANCE REPLACED THE LEFT AND RIGHT PRIMARY AND SECONDARY HEAT EXCHANGERS DUE TO RESIDUAL OIL FROM THE APU.  (M)
